Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 15, NWS Shreveport, LA

March 10, 2010Bowie County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this tornado warning at Mar 10, 2010, 3:04 PM CST for Bowie County, Texas; Little River County, Arkansas. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2010, 3:04 PM CST (21:04 UTC)
Expired
Mar 10, 2010, 3:45 PM CST
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 3:13 PM CSTHAIL 1.257 E Foreman, ARHAIL WAS REPORTED EAST OF FOREMAN ON HWY 32.
Mar 10, 3:18 PM CSTHAIL 14 Se Foreman, ARLITTLE RIVER DISPATCH REPORTED QUARTER-SIZED HAIL A FEW MILES EAST OF THE CITY OF WALLACE.
Mar 10, 3:42 PM CSTFUNNEL CLOUDAshdown, AREMERGENCY MANAGER AND STORM SPOTTER REPORTING ROTATION DIRECTLY OVER ASHDOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 11:39 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

746 
WFUS54 KSHV 102104
TORSHV
ARC081-TXC037-102145-
/O.NEW.KSHV.TO.W.0015.100310T2104Z-100310T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CST WED MAR 10 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...

* UNTIL 345 PM CST

* AT 301 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  SOUTHWEST OF RICHMOND...OR NEAR NEW BOSTON...MOVING NORTHEAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALLEENE...OGDEN AND WILTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3380 9418 3379 9404 3356 9394 3357 9396
      3355 9400 3357 9400 3354 9404 3348 9441
      3363 9449 3367 9448 3382 9422 3382 9418
TIME...MOT...LOC 2104Z 231DEG 35KT 3356 9437

$$

03
1 follow-up statement
411 
WWUS54 KSHV 102130
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CST WED MAR 10 2010

ARC081-TXC037-102145-
/O.CON.KSHV.TO.W.0015.000000T0000Z-100310T2145Z/
LITTLE RIVER AR-BOWIE TX-
330 PM CST WED MAR 10 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR BOWIE AND
LITTLE RIVER COUNTIES...

AT 326 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR ASHDOWN...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3379 9415 3379 9404 3356 9394 3357 9396
      3355 9400 3357 9399 3356 9404 3354 9404
      3353 9414 3377 9431 3382 9422 3382 9418
TIME...MOT...LOC 2129Z 231DEG 35KT 3371 9414

$$

03

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 10, 2:32 PM CST, 32 minutes earlier.

Area forecast discussion, Mar 10, 2:32 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CST WED MAR 10 2010

.DISCUSSION...
ACTIVE WEATHER ALONG AND NORTH OF THE I-30 CORRIDOR OF NE TX THIS
AFTERNOON WITH STORMS FORMING ALONG A PREFRONTAL TROUGH THAT HAS
BECOME SEPARATED FROM THE MAIN DRYLINE/FRONT WHICH EXTENDS FROM
DURANT OKLAHOMA ONTO NEAR TERRELL...CORSICANA AND SAN ANTONIO
TEXAS. LEADING LINE OF SEVERE THUNDERSTORMS FROM CLARKSVILLE TEXAS
SOUTHWARD TO NEAR TYLER TEXAS HAVE BEEN PROLIFIC HAIL PRODUCERS
THUS FAR WITH SOME REPORTS OF FUNNEL CLOUDS REPORTED EARLIER NEAR
TALCO TEXAS. IT REMAINS TO BE SEEN HOW MUCH FARTHER SOUTH THIS
LINE CAN DEVELOP BEFORE THE DRYLINE/FRONTAL CONVECTION CATCHES IT
AND BECOMES THE MAIN PLAYER THROUGH THE EVENING HOURS TONIGHT.
LOW LEVEL HELICITY REMAINS WEEK AHEAD OF THE DRYLINE CONVECTION
BUT STILL CANNOT RULE OUT AN ISOLATED TORNADO ACROSS THE REGION
OVERNIGHT. STILL LOOKS LIKE HAIL WILL BE THE PRIMARY SEVERE
WEATHER THREAT WITH LOW WET BULB ZERO HEIGHTS AND AND STEEP MID
LEVEL LAPSE RATES.

GIVEN THE SPEED OF THE CONVECTION...HAVE GONE WITH LIKELY POPS
ACROSS MOST ALL OF NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS AS
CONVECTION SHOULD BE MOVING INTO THESE REGIONS ON OR JUST BEFORE 6
PM THIS EVENING WITH CHANCE POPS ACROSS OUR WESTERN ZONES AS THE
PRECIPITATION WILL EXIT THIS REGION EARLY THIS EVENING. PRECIPITATION
MOVES RAPIDLY EASTWARD OVERNIGHT AND THUS...KEPT LOW END CHANCE
POPS GOING ACROSS OUR EASTERN THIRD AFTER MIDNIGHT.

MOISTURE EXITS THE REGION QUICKLY OVERNIGHT AND THE TRUE COLD
FRONT WILL NOT CATCH THE DRYLINE UNTIL THE DAYTIME HOURS ON
THURSDAY THUS ALLOWING FOR ANOTHER WARM DAY ON THURSDAY AHEAD OF
THE FRONT. STRONG PRESSURE GRADIENT BUILDS BEHIND THE FRONT FOR
THURSDAY NIGHT INTO FRIDAY RESULTING IN BREEZY CONDITIONS AS OUR
UPPER LEVEL FEATURE CUTS OFF ACROSS THE CENTRAL/SOUTHERN PLAINS.
THIS SYSTEM WILL LIKELY PLAY HAVOC WITH OUR TEMPERATURES THROUGH
THE WEEKEND INTO EARLY NEXT WEEK EVEN AS IT GETS A NUDGE EASTWARD
INTO THE TENN VALLEY BY LATE WEEKEND AS AN UPSTREAM KICKER HEADS
INTO THE SOUTHERN GREAT BASIN. FOR THE MOST PART...KEPT LOW POPS
GOING FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH A DRY WEEKEND
AND THEN REINTRODUCED POPS TUESDAY INTO TUESDAY NIGHT AND THIS IS
DEPENDENT ON WHETHER THE UPSTREAM KICKER CUTS OFF PER ECMWF OR
OPENS UP PER GFS. EITHER WAY...THE WEEKEND INTO EARLY NEXT WEEK
LOOKS MUCH COOLER THAN THE TEMPERATURES WE HAVE EXPERIENCED THIS
WEEK.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  74  47  59  41 /  60   0  30  10  10
MLU  55  77  48  59  42 /  70   0  30  10  20
DEQ  41  67  41  55  39 /  30  10  30  20  20
TXK  47  68  44  56  39 /  60  10  30  20  20
ELD  50  74  45  56  39 /  70   0  30  20  20
TYR  44  69  44  59  39 /  30   0  30  10  10
GGG  46  71  45  58  40 /  30   0  30  10  10
LFK  49  76  44  65  40 /  30   0  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/01
Hazardous weather outlook, Mar 10, 11:02 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST WED MAR 10 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1102 AM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS
THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO
SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS
AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS
WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY
OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS
INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS
THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO
THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND
STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD
THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION.

13

In the hours before

Special weather statement, Mar 10, 1:31 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CST WED MAR 10 2010

TXZ096-108>110-124-125-102015-
CAMP-FRANKLIN-RED RIVER-TITUS-UPSHUR-WOOD-
131 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RED RIVER...TITUS...FRANKLIN...CAMP...WOOD AND UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     BOGATA...BOXELDER...CLARKSVILLE...HAGANSPORT...HAINESVILLE...
     LEESBURG...MINEOLA...MOUNT PLEASANT...MOUNT VERNON...
     PITTSBURG...QUITMAN...ROSEWOOD...WILKERSON AND WINNSBORO...

AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR HAGANSPORT...MOVING EAST NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

03
Local storm report, Mar 10, 1:50 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             TALCO                   33.36N 95.10W
03/10/2010  E1.00 INCH       TITUS              TX   FIRE DEPT/RESCUE

            LOCAL FIRE DEPT REPORTS QUARTER SIZED HAIL FALLING IN
            TALCO.

&&

18
Local storm report, Mar 10, 2:41 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             PITTSBURG               33.00N 94.97W
03/10/2010  E0.75 INCH       CAMP               TX   LAW ENFORCEMENT

0240 PM     HAIL             DE KALB                 33.51N 94.62W
03/10/2010  E0.75 INCH       BOWIE              TX   FIRE DEPT/RESCUE

&&

03
Local storm report, Mar 10, 2:49 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             1 E DE KALB             33.51N 94.60W
03/10/2010  E1.00 INCH       BOWIE              TX   PUBLIC

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:34 PM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus35 hr
Mar 10, 9:48 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity16 days
Mar 10, 9:50 AM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches14 days
Mar 10, 9:57 AM CSTRiver Flood WarningSHVBowie, Cass, Morris8 days
Mar 10, 1:39 PM CSTSevere Thunderstorm WarningSHVBowie, Franklin, Red River, Titus51 min
Mar 10, 1:53 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus, Upshur, Wood37 min
Mar 10, 2:27 PM CSTSevere Thunderstorm WarningSHVBowie48 min
Mar 10, 2:34 PM CSTSevere Thunderstorm WarningSHVBowie, Cass, Morris41 min
Mar 10, 3:18 PM CSTSevere Thunderstorm WarningSHVBowie, Cass42 min
Mar 10, 3:54 PM CSTSevere Thunderstorm WarningSHVGregg, Smith, Upshur, Wood66 min
Mar 10, 3:57 PM CSTSevere Thunderstorm WarningSHVBowie, Cass48 min
Mar 10, 4:36 PM CSTSevere Thunderstorm WarningSHVBowie, Cass39 min
Mar 10, 5:05 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 4 more55 min
Mar 10, 5:10 PM CSTSevere Thunderstorm WarningSHVHarrison, Panola50 min
Mar 10, 5:43 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith62 min
Mar 10, 5:56 PM CSTSevere Thunderstorm WarningSHVCass34 min
Mar 10, 3:46 PM CSTTornado WarningSHVHempstead, Howard, Little River, Sevier44 min
Mar 10, 4:54 PM CSTSevere Thunderstorm WarningSHVHempstead, Nevada22 min
Mar 10, 5:13 PM CSTSevere Thunderstorm WarningSHVHempstead, Lafayette, Miller, Nevada47 min
Mar 10, 5:36 PM CSTSevere Thunderstorm WarningSHVHoward24 min

Nearby

Tornado Warnings in Texas, 2010Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.